Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Prolonged eye infection
avatar
mtoennig posted:
About two months ago, I got the flu. I wear contacts daily and soon realized I had an eye infection. Went to my optometrist and he gave me antibiotics drops. It didn't help, so went back 2 1/2 weeks later and we tried a stronger one. It didn't help either, am now taking an oral antibiotic for a month and using lid scrubbers. Still not seeing any improvement. I am getting frustrated and scared that there is something very wrong. You can see red lines in the whites of my eyes, very red in the corners when I turn my eyes to the side. The lower lid is slightly swollen where the eyelashes are and if I cry, they become much more swollen n red. It doesn't hurt much, just uncomfortable. My eyes sometimes water and after sleeping, there are eye crusty's like you usually get, except a little more than usual. When you pull down the lower lids, it is extremely red.
I have tried allergy drops, over the counter stye relief and nothing seems to help. Have been taking oral antibiotics for 10 days now and no improvement.

Do you have any advice?? I am getting seriously worried.
thanks.
Reply
 
avatar
Alan M Kozarsky, MD responded:
Sorry that you are having problems.

First, although you didn't mention it, I am sure that you have absolutely stopped wearing the contact lenses. This is critically important because contact lenses should never be worn in an inflamed or uncomfortable eye.

Possibilities include an ongoing eye infection or an allergic type reaction to your contact lenses or your solutions.

Time to see a specialist. Go to www.AAO.org and "Find and Eye MD" and select a "Corneal/External Disease" specialist.


Featuring Experts

Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

Helpful Tips

Tips to fight eye puffiness
Here are tips that you may find it useful to get rid puffy eyes . Watch your alcohol intake. Becaue it can cause yes bloated if you ... More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.